HIV Medication and formication
Sep 12, 2010
Can HIV medication cause formication (the sensation of crawling insects on the skin)? I'm taking Kivexa, Novir and Prezista. I've had this condition for a month and I've been taking the medication for 3 years. Body lice like scabies has been ruled out. Just looking for a cause other than Delusory Parasitosis.
Response from Dr. Young
Hello and thanks for your post.
As far as I know (or PubMed search), formication is not a described side effect of any HIV medications per se. The symptoms of formication, such as tingling sensations, could be confused with other entities, such peripheral neuropathy (PN) or narcotic withdrawal. PN tends to arise in the distal hands and/or feet and is symmetric and is associated with some HIV medications (nucleoside RT inhibitors) and diabetes.
I hope this helps. Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Can You Test Negative For Hiv While Actually Being Positive?
- How Easy Is It For A Man To Get Hiv From A Woman?
- Whats The Percentage Chance Of A Man Getting Hiv From A Woman?
- Would Gonorrhea In Your Throat Cause Swelling
- What Effects Can Gonorrhea Have On The Body?
- What Can Cause A False Positive For Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.